Indiana, 2013Flooding in Indiana, February 4 to 9, 2013
February 4 to 9, 2013 · NWS PAH · 2 events in 2 counties and zones
Heavy rain in the northern half of the Ohio Valley caused rises along the Ohio River. Minor flooding occurred along some stretches of the river.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain in the northern half of the Ohio Valley caused rises along the Ohio River. Minor flooding occurred along some stretches of the river.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 4, 2:25 AM CST, 6 hours 35 minutes earlier.
Area forecast discussion, Feb 4, 2:25 AM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
225 AM CST MON FEB 4 2013
.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 225 AM CST MON FEB 4 2013
A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH THIS AFTERNOON AND
EVENING. JUST ENOUGH MOISTURE COMES TOGETHER TO WARRANT A CHANCE
OF LIGHT RAIN / LIGHT SHOWERS WITH THE BEST CHANCE OVER THE SE 1/2
OF THE AREA. WE GENERALLY FOLLOWED A BLEND OF THE NAM AND ECMWF
FOR POPS AND QPF. ACTUAL RAINFALL AMOUNTS WILL BE GENERALLY LOW.
QUIET WEATHER TONIGHT THROUGH WEDNESDAY NIGHT.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 225 AM CST MON FEB 4 2013
ZONAL FLOW PATTERN WILL TRANSITION TO A SOUTHWEST FLOW PATTERN
DURING THE LONG TERM. THERE WILL BE A WEAK SYSTEM IN THE ZONAL FLOW
THAT MAY BRING SOME LIGHT RAIN THURSDAY AFTERNOON AND NIGHT. THE
MORE SIGNIFICANT PRECIP EVENT WILL BE LATE IN THE WEEKEND AS A DEEP
500 MB TROUGH PROGRESSES OUT OF THE WESTERN STATES.
IN MORE DETAIL...
AS NOTED ABOVE...A WEAK 500 MB SHORTWAVE WILL MOVE EAST THROUGH THE
PLAINS ON THURSDAY NIGHT. THIS SYSTEM WILL COMBINE WITH A STRONGER
SHORTWAVE OVER THE GREAT LAKES REGION TO GENERATE SOME LIGHT PRECIP.
THE ASSOCIATED SURFACE COLD FRONT WILL MOVE SOUTHEAST ACROSS THE
FORECAST AREA ON THURSDAY NIGHT. TEMPS WILL AVERAGE ABOVE NORMAL
AHEAD OF THE COLD FRONT.
A STRONG 500 MB RIDGE WILL DEVELOP OVER THE MISSISSIPPI VALLEY ON
FRIDAY AS A TROUGH DEEPENS OVER THE WESTERN STATES. DESPITE COLD
ADVECTION IN THE WAKE OF THE COLD FRONT THURSDAY NIGHT...HIGHS ON
FRIDAY WILL BE NEAR SEASONAL NORMS DUE TO PLENTY OF SUNSHINE AND THE
BUILDING UPPER RIDGE.
THE MODELS HAVE TRENDED SLOWER WITH THE EASTWARD PROGRESSION OF THE
WEEKEND SYSTEM. THEREFORE...SATURDAY APPEARS DRY WITH TEMPS RISING
SLIGHTLY ABOVE NORMAL DUE TO SOUTHEAST LOW LEVEL FLOW.
00Z ECMWF/GFS/GFS ENSEMBLE MEAN ALL AGREE ON THE ARRIVAL OF PRECIP
SUNDAY...DESPITE LARGE DIFFERENCES IN THE STRENGTH AND TRACK OF THE
SYSTEM. THE 00Z ECMWF MAINTAINS A MORE INTENSE...CLOSED 500 MB LOW
OVER THE PLAINS...WHILE THE GFS SHOWS MORE OF A POSITIVELY TILTED
TROUGH/OPEN WAVE. THE WEAKER GFS SOLUTION IS A DEPARTURE FROM
PREVIOUS MODEL RUNS. IN EITHER CASE...THERE APPEARS TO BE ENOUGH LOW
LEVEL MOISTURE RETURN AND ELEVATED INSTABILITY TO MAINTAIN MENTION
OF THUNDER.
&&
.AVIATION...
ISSUED AT 225 AM CST MON FEB 4 2013
CIGS GENERALLY VFR THOUGH MVFR CIGS POSSIBLE WITH A SMALL CHANCE OF
LIGHT SHOWERS MAINLY THIS AFTERNOON / EARLY EVENING. SSW WINDS TODAY
WILL TURN NW BEHIND A FRONT AS IT MOVES THROUGH THIS EVENING. SPEEDS
GENERALLY AOB 12 KTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
Hazardous weather outlook, Feb 4, 2:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CST MON FEB 4 2013
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
200 AM CST MON FEB 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Warrick
- When
- February 4, 9:00 AM CST to February 8, 7:00 PM CST
- Where
- Warrick County, 0.69 mi SSE of Newburgh to 2.1 mi ESE of Newburgh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.940, -87.416
Minor flooding occurred along the Ohio River. Low-lying fields and woodlands were inundated, along with river access roads.
Flood, Posey
- When
- February 5, 7:00 AM CST to February 9, 2:00 PM CST
- Where
- Posey County, Mt Vernon to 0.8 mi SW of Mt Vernon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.930, -87.900
Minor flooding occurred along the Ohio River. Low-lying fields and woodlands were inundated, along with river access roads.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in West Virginia, February 4, 201318 events
- Winter Weather in Indiana, February 4, 201311 events
- High Wind in Wyoming, February 4 to 5, 201352 kt wind · 9 events
- Winter Weather in Ohio, February 4, 20138 events
- Winter Storm and Winter Weather in West Virginia, February 4 to 5, 20138 events
- Winter Weather in Ohio, February 4, 20137 events
- Flooding in Illinois, February 4 to 11, 20133 events
- Winter Weather in Maryland, February 4 to 5, 20132 events
- Heavy Snow in West Virginia, February 4 to 5, 20132 events
- Lake-Effect Snow in New York, February 4, 20131 event
- Dense Fog in Utah, February 4, 20131 event
- Heavy Snow in Maryland, February 4 to 5, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433354, 433355.